# SDR 2006FA0000715

- Difficulty date: June 19, 2006
- Submitted: July 26, 2006
- Operation: General aviation
- Aircraft: N6978R
- Make and model: Beech B24R
- Aircraft serial: MC324
- System (JASC): 3297 · Landing Gear System Wiring
- Part: Capacitor
- Part number: TVA209
- Condition: Exploded
- Location: Glare Shld Fwd
- Stage of operation: TO
- How discovered: O
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

OPERATOR HAD DRAWN THE BATTERY CHARGE DOWN CONSIDERABLY TRYING TO START THE AIRCRAFT.  PILOT REPORTED HEARING A POP AND REPORTED SMOKE ING CABIN.  TAKEOFF WAS ABORTED AND AN EMERGENCY (GEAR UP) LANDING WAS MADE RESULTING IN SUBSTANTIAL DAMAGE TO AC.  ON INSPECTION A CAPACITOR WAS FOUND SECURED TO THE REAR OF THE AUDIO CONTROL PANEL, THIS CAPACITOR WAS INSTALLED IN THE KN 4 CB WIRE.  CAPACITOR HAD END BLOWN OUT AND ALL ITS CONTENTS SPLATTERED ON WINSHIELD AIR DUCT.  LOW BATTERY CHARGE COUPLED WITH THE HIGH IN RUSH CURRENT DEMAND OF THE GEAR MOTOR OVER AND ABOVE THE NORMAL DEMANDS OF THE AVIONICS MOST LIKELY RESULTED IN AN OVER VOLTAGE CONDITION THAT CAUSED THE CAPACITOR TO EXPLODE.  (K)
